Re: suggestions in getting insulin down


Kirsten Rasmussen
 

Whichever you decide to do, whether it's increasing Prascend or trying Metformin, I would do only 1 thing at a time so you can see which one helped.

How do we know what to increase it to? 
What am I looking for with the dose increase? 
Will the lameness stop when we get to the correct dose? 
Since the ACTH is always in normal range,  Do I just keep retesting the Insulin and once the correct dose is met the insulin will finally come down? 

How do you know if the dose is too much? What are the signs to look for if its too much? 
Your vet's suggestion to 2 mg Prascend is reasonable.

You are looking for lower insulin, better appetite, reduction in crest/goopy eyes/insulin, etc.

No way to know if it will help with lameness.

Yes, keep retesting insulin and watch for a drop.

There is no harm in giving too much Prascend, except to your pocketbook or if you have a horse that really struggles with the veil it can be hard on both of you increasing the dose.  See this post by Sherry about an accidental overdose (100x!!) case study:
https://ecir.groups.io/g/main/message/258702


Kirsten and Shaku (IR) - 2019
Kitimat, BC, Canada
ECIR Group Moderator
 
Shaku's Case History  
Shaku's Photo Album   

Join main@ECIR.groups.io to automatically receive all group messages.